Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 114, NWS Fort Worth, TX

June 7, 2021Denton County, Texas

NWS Fort Worth, TX issued this river flood warning at Jun 7, 2021, 11:40 PM CDT for Denton County, Texas. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 11:40 PM CDT (04:40 UTC)
Expired
Jun 8, 2021, 7:00 PM CDT
In force
19 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 59 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Denton Creek near Justin (DCJT2). The gauge peaked at 10.52 ft at Jun 8, 2021, 3:00 AM CDT.

actionminormoderate5101506/0806/0906/10
Action stage
9 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08053500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

526 
WGUS44 KFWD 080440
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
1140 PM CDT Mon Jun 7 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
   Warning for the following rivers in Texas...

   Denton Creek Near Justin affecting Denton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas, especially at night! Turn 
around, don't drown! Use caution if walking near river banks.

Additional information is available at www.weather.gov/fwd.


TXC121-082245-
/O.NEW.KFWD.FL.W.0114.210608T0440Z-210609T0000Z/
/DCJT2.1.ER.210608T0303Z.210608T0700Z.210608T1200Z.NO/
1140 PM CDT Mon Jun 7 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Denton Creek Near Justin.
* From this evening to tomorrow evening.
* At 11:00 PM CDT Monday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 10.3 feet 
  just after midnight tonight. It will then fall below flood stage 
  tomorrow morning.
* Impact...At 10.0 feet, Minor out of bank flooding will occur to 
  farm and ranch lands near the creek.


&&

LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738

$$

05/
1 follow-up statement
134 
WGUS84 KFWD 081444
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
944 AM CDT Tue Jun 8 2021

...The Flood Warning is extended for the following rivers in Texas...

  Trinity River At Dallas affecting Dallas County.

...The Flood Warning continues for the following rivers in Texas...

  Elm Fork Trinity River Near Carrollton affecting Denton and 
  Dallas Counties.

  East Fork Trinity River At McKinney affecting Collin County.

  Denton Creek Near Justin affecting Denton County.

  Trinity River Near Long Lake (Oakwood) affecting Freestone, 
  Anderson and Leon Counties.

  Trinity River At Trinidad affecting Navarro and Henderson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.


TXC113-090845-
/O.EXT.KFWD.FL.W.0108.000000T0000Z-210610T0221Z/
/DALT2.1.ER.210608T0245Z.210608T1100Z.210609T1420Z.NO/
944 AM CDT Tue Jun 8 2021

...The Flood Warning is now in effect until late tomorrow evening...

The Flood Warning continues for
  the Trinity River At Dallas.
* Until late tomorrow evening.
* At 7:00 PM CDT Monday the stage was 29.3 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Monday, 
  June 07 to a crest of 32.9 feet this morning. It will then fall 
  below flood stage late tomorrow morning.
* Impact...At 32.0 feet, Minor flooding of agricultural lands used 
  for cattle grazing will occur. Low water crossings near the river 
  will begin to flood.


&&

LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$

TXC121-090000-
/O.CON.KFWD.FL.W.0114.000000T0000Z-210609T0000Z/
/DCJT2.1.ER.210608T0303Z.210608T0700Z.210608T1200Z.NO/
944 AM CDT Tue Jun 8 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Denton Creek Near Justin.
* Until this evening.
* At 11:00 PM CDT Monday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 10.3 feet 
  early this morning. It will then fall below flood stage this 
  morning.
* Impact...At 10.0 feet, Minor out of bank flooding will occur to 
  farm and ranch lands near the creek.


&&

LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738

$$

TXC113-121-081730-
/O.CON.KFWD.FL.W.0107.000000T0000Z-210608T1720Z/
/CART2.1.ER.210607T2026Z.210608T0015Z.210608T0520Z.NO/
944 AM CDT Tue Jun 8 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Elm Fork Trinity River Near Carrollton.
* Until this afternoon.
* At 7:15 PM CDT Monday the stage was 8.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early 
  this morning and continue falling to 5.8 feet Saturday evening.
* Impact...At 8.0 feet, Minor flooding will occur upstream from the 
  gage, near the city golf course.


&&

LAT...LON 3300 9688 3287 9687 3287 9699 3300 9700

$$

TXC085-081930-
/O.CON.KFWD.FL.W.0105.000000T0000Z-210608T1930Z/
/MCKT2.1.ER.210607T1748Z.000000T0000Z.210608T0730Z.NO/
944 AM CDT Tue Jun 8 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the East Fork Trinity River At McKinney.
* Until this afternoon.
* At 7:30 PM CDT Monday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early 
  this morning and continue falling to 5.4 feet Saturday evening.
* Impact...At 16.0 feet, Minor out of bank flooding will begin along 
  the river.


&&

LAT...LON 3325 9654 3316 9649 3315 9661 3323 9667

$$

TXC001-161-289-090845-
/O.CON.KFWD.FL.W.0091.000000T0000Z-000000T0000Z/
/LOLT2.1.ER.210601T0506Z.210606T1515Z.000000T0000Z.NO/
944 AM CDT Tue Jun 8 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Trinity River Near Long Lake (Oakwood).
* Until further notice.
* At 7:30 PM CDT Monday the stage was 38.8 feet.
* Flood stage is 35.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 38.6 feet 
  tomorrow morning.
* Impact...At 37.0 feet, Minor flooding of the Coffield Prison 
  agricultural land, and ranch and farm lands along the river, is 
  expected.


&&

LAT...LON 3173 9580 3149 9562 3150 9580 3170 9593

$$

TXC213-349-090845-
/O.CON.KFWD.FL.W.0110.210609T1800Z-000000T0000Z/
/TDDT2.1.ER.210609T1800Z.210612T1200Z.000000T0000Z.NO/
944 AM CDT Tue Jun 8 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Trinity River At Trinidad.
* From Wednesday afternoon until further notice.
* At 8:00 PM CDT Monday the stage was 31.5 feet.
* Flood stage is 33.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  tomorrow afternoon and continue rising to 34.2 feet Saturday 
  morning. Additional rises are possible thereafter.
* Impact...At 33.0 feet, Minor flooding occurs along the right bank 
  of the river. Low woodlands for one mile along right bank will 
  begin to flood.


&&

LAT...LON 3223 9613 3207 9600 3206 9613 3219 9626

$$

79

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jun 7, 7:11 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Jun 7, 7:11 PM CDT, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
711 PM CDT Mon Jun 7 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Tonight through Tuesday Night/

Regional radar imagery shows the large complex of thunderstorms
that moved through North Texas now well east of the region. A few
trailing thunderstorms are still ongoing across our far southeast
counties, but a weakening trend should occur as we start to lose
daytime heating. In the wake of the complex, a large area of
subsidence is apparent on satellite imagery with a lack of cloud
cover across much of North Texas, but the atmosphere has recovered
farther to the west where pockets of agitated cumulus are noted.
An axis of strong instability is present from near San Angelo
northward toward Childress and we'll once again be watching the
western skies for another potential complex of thunderstorms
overnight. The latest high-res guidance continues to suggest that
this will be the case and has some support from the global
guidance. The GFS 2.0 PVU progs suggest the presence of a
mid/upper level shortwave embedded in the northwest flow aloft
which will overspread the region tonight. While this implies weak
but persistent synoptic scale forcing for ascent through the
overnight, it won't be sufficient for thunderstorm development on
its own. We'll have to monitor the developing convection over far
eastern New Mexico and the TX Panhandle through the late evening.
If it can organize, then there does appear to be a favorable setup
for the complex to once again make a run at North Texas, given a
developing modest low level jet and the aforementioned instability
axis and weak ascent. We've raised PoPs to 40-50% for the
overnight hours, but these may need to be nudged upward later this
evening. Given the uncertainty in the forecast and areal coverage
of thunderstorms, we'll hold off on any additional Flash Flood
Watches for tonight, but locally heavy rainfall would be the main
threat.

Any storms that move through the region should again move to the
east fairly quickly on Tuesday leaving behind warm and humid
conditions. Highs should top out in the upper 80s and lower 90s
with heat indices in the mid/upper 90s.

Dunn

&&

.LONG TERM... /Issued 240 PM CDT Mon Jun 7 2021/
/Tuesday night through next Monday/

Any lingering convection Tuesday night will shift to the
east/northeast as the upper trough moves east. Then, an upper
high pressure will begin to build over the region keeping us on
the dry side for the next several days. This also means that
temperatures will warm up to near or above normal for early-mid
June. Model trends show very warm air in the low levels spreading
northward mid to late week. However, the recent rainfall and high
humidity in our environment will likely keep the surface
temperatures from being too hot. While many locations will see
highs in the 90s Wednesday through Saturday, the expected humidity
will bump up the heat indices into the mid/upper 90s. A few spots
across the far western zones could reach the triple digit
Thursday and Friday.

In general, the dry weather is expected to continue into next
weekend but we will have to monitor the potential for nocturnal
complexes from the northwest and daytime convection across the east.
Some of the extended guidance show a weakness in the ridge that
could result in a few passing disturbances over the region. It is
too early to discuss any details, so for now we will show a low
chance of precipitation Sunday and Monday.

Sanchez

&&

.AVIATION... /NEW/
/00Z TAFs/

VFR prevails across the region this evening in the wake of
earlier storms. There is one storm ongoing well to the east of
Waco but this should diminish over the next hour or so. Overnight,
we'll be watching for additional thunderstorms approaching from
the northwest. We'll have a VCTS from 9-12Z in the Metroplex TAFs
and 9-14Z at Waco. Prior to any TS arrival, MVFR cigs are expected
to develop and will likely persist along with any precipitation.
Any TS activity should move to the east of the major airports by
late morning with MVFR cigs improving to VFR by early afternoon
and continuing into the evening hours.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    73  89  75  91  76 /  40  30   5   0   0
Waco                73  89  74  92  74 /  50  40   0   0   0
Paris               71  84  73  88  74 /  40  50  10   5   5
Denton              71  87  73  91  74 /  40  30   5   0   0
McKinney            72  87  74  90  75 /  20  30   5   0   0
Dallas              74  89  76  92  77 /  30  30   5   0   0
Terrell             72  87  74  90  74 /  20  30   5   0   0
Corsicana           74  89  75  91  75 /  20  30   0   0   0
Temple              73  89  74  91  72 /  50  40   5   0   0
Mineral Wells       71  89  73  93  73 /  50  30   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 7, 6:42 PM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
642 PM CDT Mon Jun 7 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
642 PM CDT Mon Jun 7 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

There is a chance for an additional complex of thunderstorms to move
through North Texas overnight. Heavy rainfall and frequent lightning
would be the main threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms may be ongoing for a few hours early Tuesday morning
across parts of North and Central Texas. Heavy rainfall would be the
main threat.

Isolated thunderstorms may return to the parts of the area by next
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:08 PM CDTRiver Flood WarningFWDLeon, Robertson5 days
Jun 8, 2:39 AM CDTSpecial Weather StatementFWDStephens, Young21 min
Jun 8, 3:24 AM CDTSpecial Weather StatementFWDEastland, Jack, Palo Pinto, Stephens, Young36 min
Jun 8, 4:16 AM CDTSpecial Weather StatementFWDComanche59 min
Jun 8, 7:50 AM CDTAreal Flood AdvisoryFWDFalls, Hill, Limestone, McLennan115 min
Jun 8, 7:58 AM CDTSpecial Weather StatementFWDFalls, Limestone, Milam47 min
Jun 8, 8:35 AM CDTSpecial Weather StatementFWDHenderson, Navarro40 min
Jun 8, 8:38 AM CDTAreal Flood AdvisoryFWDFreestone, Henderson, Limestone, Navarro112 min
Jun 8, 8:44 AM CDTSpecial Weather StatementFWDLimestone, Robertson46 min
Jun 8, 8:54 AM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Leon, Limestone66 min
Jun 8, 9:08 AM CDTFlash Flood WarningFWDFreestone, Limestone, Navarro82 min
Jun 8, 10:05 AM CDTSpecial Weather StatementFWDLeon25 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.